MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418160-J
Medical Device Problem Codes Material Invagination (1336); Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Clinical Endoleak (4843)
Date of Event 03/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately two (2) days post initial procedure, the patient returned with right leg pain.The ct (computed tomography) scan noted that the right iliac limb was kinked and had thrombus within graft.The physician elected to treat the patient with thrombectomy and implanted an ovation ix iliac limb.Patient is reportedly stable, and thrombus was successfully resolved.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows right common iliac artery occlusion (with thrombus) with additional surgical procedure (right groin cutdown/ thrombectomy) complaints are confirmed.The buckled implant complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest type ii endoleak (of accessory renal artery) with additional endovascular procedure (coils) during index procedure occurred that was not included in the event as reported.The type ii endoleak was discovered during an examination of during review the operative note dated 03/08/2024.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The thrombus in the right common iliac artery stent created right iliac limb occlusion.It is unclear why the thrombus occurred.Type ii endoleak is anatomy related.The final patient status was reported as discharged to home on postoperative day five.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3- awareness date: updated.H6- medical device problem codes remove 1336.H6- investigation finding codes: removed 3233.H6- investigation conclusion codes: removed 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key18952431
Report Number3008011247-2024-00025
Device Sequence Number7085118
Product Code MIH
UDI-Device Identifier00850007370374
UDI-Public(01)00850007370374(17)261108(10)FS110723-14
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-IL1418160-J
Device Lot NumberFS110723-14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LOT # FS080923-70; OVATION IX ILIAC LIMB, LOT # FS050223-07; OVATION PRIME FILL POLYMER, LOT # FF103023-02
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale